Acute Renal Failure During Cephalothin Therapy

John R. Burton, Norman S. Lichtenstein, Robert B. Colvin, Newton E. Hyslop

Research output: Contribution to journalArticlepeer-review

Abstract

Acute renal failure occurred in five patients during cephalothin sodium therapy. Two of the patients had rashes and two had eosinophilia, but none had fever correlated with cephalothin therapy. The lack of other apparent causes and the temporal relation of the renal insufficiency with the initiation and later withdrawal of the drug suggest cephalothin as the cause. The pathogenesis is not certain. Renal tissue was available in only one case, and that tissue was 60 days remote from the cephalothin therapy. A chronic, nonspecific interstitial nephritis was present. (JAMA 229:679-682, 1974).

Original languageEnglish (US)
Pages (from-to)679-682
Number of pages4
JournalJAMA: The Journal of the American Medical Association
Volume229
Issue number6
DOIs
StatePublished - Aug 5 1974

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Acute Renal Failure During Cephalothin Therapy'. Together they form a unique fingerprint.

Cite this